Alert archive / Nebraska / Flash Flood Watches in 2006

Flash Flood Watch 1, NWS North Platte, NE

July 4, 20066 counties in Nebraska

NWS North Platte, NE issued this flash flood watch at Jul 4, 2006, 2:10 PM MDT for 6 counties in Nebraska. It took effect at Jul 4, 2006, 3:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2006, 2:10 PM MDT (20:10 UTC)
In effect from
Jul 4, 2006, 3:00 PM MDT
Expired
Jul 4, 2006, 8:32 PM MDT
In force
6 hr
Issued by
NWS North Platte, NE
Flood severity
None

Counties Chase County, NE, Deuel County, NE, Frontier County, NE, Hayes County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1031 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jul 4, 1:58 PM MDT, 12 minutes earlier.

Area forecast discussion, Jul 4, 1:58 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT TUE JUL 4 2006

.DISCUSSION...
HEAVY RAIN EVENT SETTING UP ACROSS SOUTHWEST NEB. WILL PLAY THE
CLIMO GAME AND LAY DOWN A FFA ACROSS THE SOUTHWEST FOR TONIGHT
PERIOD. MODEL SKILL IS UNCERTAIN. EXPECT SLOW MOVING MULTICELL
CLUSTERS IN A SEMITROPICAL ENVIRONMENT COULD COALESCE INTO A 5 INCH
OR MORE RAIN CENTER WHICH WOULD DRIFT THRU SW NEB. WONT INCLUDE
LINCOLN COUNTY IN THE FFA ATTM. GUIDANCE IS HIGH THERE AND EVENTS OF
THIS TYPE TYPICALLY MOVE THRU THE REPUBLICAN VALLEY.

THIS PRESUMABLY IS IT FOR THE RAINFALL. ALTHOUGH THE WRF IS VERY
MOIST...NO SIGNIFICANT TRIGGER IS INDICATED IN THE MODEL. THE GFS
IS ALSO SILENT AFTER TONIGHT.

TEMPS THEN ARE A BLEND OF THE TWO MODELS. IN THE EXTENDED FCST THE
GFS CONTINUES TO SUGGEST A STG WAA PATTERN SETTING UP. THE ATM IS
EXPECTED TO REMAIN MOIST AND CAPPED SO TEMPS HAVE BEEN HELD IN THE
HUMID 90S.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FFA TONIGHT SOUTHWEST NEB.

CDC
Hazardous weather outlook, Jul 4, 4:39 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 AM CDT TUE JUL 4 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-051030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
539 AM CDT TUE JUL 4 2006 /439 AM MDT TUE JUL 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY WEST OF
HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. SURFACE HIGH PRESSURE
WILL BUILD INTO THE UPPER MISSOURI VALLEY TODAY...RESULTING IN
ABUNDANT EASTERLY WINDS. THESE WINDS WILL USHER IN PLENTY OF LOW
LEVEL MOISTURE. THIS MOISTURE WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TONIGHT TO PRODUCE THUNDERSTORMS. THE MAIN SEVERE
THREAT WILL BE ACROSS THE EASTERN PANHANDLE...THIS AFTERNOON AND
EVENING...WITH THE GREATEST THREAT FROM LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT...AS WELL AS THURSDAY AFTERNOON AND EVENING...WEST OF A LINE
FROM VALENTINE TO NORTH PLATTE. AT THIS TIME...NO SEVERE WEATHER
IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Local storm report, Jul 4, 1:38 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
238 PM CDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             7 N CHAPPELL            42.31N 98.75W
07/04/2006  E0.75 INCH       HOLT               NE   PUBLIC

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 12:39 PM MDTSevere Thunderstorm WarningLBFArthur51 min
Jul 4, 1:17 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden43 min
Jul 4, 3:36 PM MDTSevere Thunderstorm WarningLBFGarden24 min
Jul 4, 4:14 PM MDTSevere Thunderstorm WarningLBFChase18 min

Nearby

Flash Flood Watches in Nebraska, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.